Alert archive / Montana / Winter Storm Warnings in 2007

Winter Storm Warning 10, NWS Great Falls, MT

October 18, 2007

NWS Great Falls, MT issued this winter storm warning at Oct 18, 2007, 2:53 PM MDT. It took effect at Oct 18, 2007, 9:00 PM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 18, 2007, 2:53 PM MDT (20:53 UTC)
In effect from
Oct 18, 2007, 9:00 PM MDT
Expired
Oct 19, 2007, 3:54 AM MDT
In force
7 hr
Issued by
NWS Great Falls, MT

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS45 KTFX 182053
WSWTFX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
253 PM MDT THU OCT 18 2007

...ANOTHER FALL STORM WILL AFFECT THE ROCKY MOUNTAIN FRONT TONIGHT
AND FRIDAY...

.A FALL STORM WILL AFFECT THE ROCKY MOUNTAIN FRONT TONIGHT
THROUGH FRIDAY. EXPECT ACCUMULATING SNOWS IN THE MOUNTAINS AND THE
ADJACENT FOOTHILLS. ADDITIONALLY STRONG WINDS WILL ALSO ACCOMPANY
THIS STORM...PRODUCING VERY LOW VISIBILITIES...WITH NEAR WHITE OUT
CONDITIONS AT TIMES LATER TONIGHT AND ON FRIDAY MORNING.

MTZ009-048-190500-
/O.UPG.KTFX.WS.A.0012.071019T0300Z-071019T1800Z/
/O.NEW.KTFX.WS.W.0010.071019T0300Z-071019T1800Z/
NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE CITIES OF...BROWNING...CHOTEAU
253 PM MDT THU OCT 18 2007

...WINTER STORM WARNING IN EFFECT FROM 9 PM THIS EVENING TO 12 PM
MDT FRIDAY FOR THE ROCKY MOUNTAIN FRONT FOR ELEVATIONS ABOVE
4500 FEET...
...WINTER STORM WATCH NO LONGER IN EFFECT...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A WINTER
STORM WARNING...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO
12 PM FRIDAY FOR THE ROCKY MOUNTAIN FRONT FOR ELEVATIONS ABOVE
4500 FEET. THE WINTER STORM WATCH IS NO LONGER IN EFFECT.

A PACIFIC STORM SYSTEM WILL AFFECT THE ROCKY MOUNTAIN FRONT
TONIGHT THROUGH FRIDAY MORNING. EXPECT NEW SNOW ACCUMULATIONS BY
MID DAY ON FRIDAY OF 5 TO 8 INCHES IN THE MOUNTAINS...WITH 2 TO 4
INCHES POSSIBLE IN THE FOOTHILLS. ADDITIONALLY...STRONG WINDS OF
30 TO 40 MPH...WITH GUSTS AROUND 60 MPH COULD CAUSE VERY LOW
VISIBILITIES...WITH NEAR WHITEOUT CONDITIONS IN BLOWING SNOW AT
TIMES...ESPECIALLY ON HIGHWAY 2...BETWEEN EAST GLACIER PARK AND
MARIAS PASS.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS
WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATEST
UPDATES ON THIS DEVELOPING SITUATION.

$$
2 follow-up statements
000 
WWUS45 KTFX 190346
WSWTFX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
946 PM MDT THU OCT 18 2007

...ANOTHER FALL STORM WILL AFFECT THE ROCKY MOUNTAIN FRONT
TONIGHT AND FRIDAY...

.A FALL STORM WILL AFFECT THE ROCKY MOUNTAIN FRONT TONIGHT
THROUGH FRIDAY. EXPECT ACCUMULATING SNOWS IN THE MOUNTAINS AND
THE ADJACENT FOOTHILLS. ADDITIONALLY STRONG WINDS WILL ALSO
ACCOMPANY THIS STORM...PRODUCING VERY LOW VISIBILITIES...WITH
NEAR WHITE OUT CONDITIONS AT TIMES DURING THE OVERNIGHT TONIGHT AND
EARLY MORNING HOURS ON FRIDAY.

MTZ009-048-191200-
/O.CON.KTFX.WS.W.0010.000000T0000Z-071019T1800Z/
NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE CITIES OF...BROWNING...CHOTEAU
946 PM MDT THU OCT 18 2007

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 12 PM MDT
FRIDAY FOR THE ROCKY MOUNTAIN FRONT ABOVE 4500 FEET ELEVATION...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 12 PM MDT FRIDAY. 

A PACIFIC STORM SYSTEM WILL AFFECT THE ROCKY MOUNTAIN FRONT
TONIGHT THROUGH FRIDAY MORNING. EXPECT NEW SNOW ACCUMULATIONS BY
MIDDAY ON FRIDAY OF 5 TO 8 INCHES IN THE MOUNTAINS...WITH 2 TO 4
INCHES POSSIBLE IN THE FOOTHILLS. ADDITIONALLY...STRONG WINDS OF
30 TO 40 MPH...WITH GUSTS AROUND 60 MPH REDUCING VISIBILITY.
BLOWING SNOW MAY CAUSE NEAR WHITEOUT CONDITIONS AT
TIMES...ESPECIALLY ON HIGHWAY 2 BETWEEN EAST GLACIER PARK AND
MARIAS PASS.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...ARE
EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL
MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATEST
UPDATES ON THIS DEVELOPING SITUATION.

$$
000 
WWUS45 KTFX 190954
WSWTFX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
354 AM MDT FRI OCT 19 2007

MTZ009-048-191100-
/O.CAN.KTFX.WS.W.0010.000000T0000Z-071019T1800Z/
NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE CITIES OF...BROWNING...CHOTEAU
354 AM MDT FRI OCT 19 2007

...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELLED THE
WINTER STORM WARNING. SNOW HAS MIXED WITH RAIN OVER THE AREA...
LIMITING SNOWFALL AMOUNTS. THERE MAY STILL BE SOME BRIEF PERIODS
OF BLOWING SNOW AND REDUCED VISIBILITY AS WINDS INCREASE THIS
MORNING BUT CONDITIONS WILL NOT BE WIDESPREAD.

$$

THOMSON

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Great Falls, MT wrote its last area forecast discussion before this winter storm warning went out at Oct 18, 12:00 PM MDT, 2 hours 53 minutes earlier.

Area forecast discussion, Oct 18, 12:00 PM MDT, 2 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREAT FALLS MT
1200 PM MDT THU OCT 18 2007

UPDATED AVIATION SECTION ONLY

.DISCUSSION...

NO UPDATE NEEDED THIS MORNING. CURRENT FORECAST REMAINS ON TRACK.
WILL REVISIT FOR THE AFTERNOON PACKAGE THE RATIONALE FOR THE
HIGHLIGHTS CURRENTLY IN PLACE. EMANUEL

&&

.AVIATION...
UPDATED 1800Z.
A STRONG AREA OF SURFACE LOW PRESSURE IS MOVING INTO THE PACIFIC
NORTHWEST THIS AFTERNOON. THIS SURFACE AREA OF LOW PRESSURE WILL
MOVE ACROSS SOUTHERN ALBERTA ON FRIDAY...AS A COLD FRONT MOVES
THROUGH THE REGION. EXPECT INCREASING CLOUDS...LOWERING CEILINGS AND
PRECIPITATION DEVELOPING OVER THE ROCKY MOUNTAIN FRONT BY THIS
EVENING. SNOW LEVELS WILL GENERALLY BE ABOVE 5500 FEET TONIGHT OVER
THE ROCKIES...WITH LIFR CONDITIONS AT TIMES. ONLY SCATTERED SHOWERS
ARE POSSIBLE FURTHER EAST OVER THE PLAINS...THUS VFR CONDITIONS ARE
GENERALLY EXPECTED OVER THE NEXT 24 HOURS. HOWEVER...STRONG SURFACE
WINDS ARE POSSIBLE AT TIMES LATER TONIGHT AND ON FRIDAY AT CUT BANK
AND GREAT FALLS. BRUSDA

&&

.PREV DISCUSSION...ISSUED 417 AM MDT THU OCT 18 2007

TODAY THROUGH SATURDAY...PROGRESSIVE FLOW PATTERN HAS BECOME
ESTABLISHED OVER THE WESTERN U.S AS INITIAL UPPER LEVEL TROUGH DIGS
INTO THE CENTRAL U.S. WITH ANOTHER BROAD TROUGH IN THE EASTERN
PACIFIC NEARING THE COAST. FAST WESTERLY FLOW PATTERN WILL BRING A
SERIES OF PACIFIC SYSTEMS INTO THE NW U.S. THROUGH EARLY THIS
WEEKEND. THIS WILL BRING AN OVERALL WINDY COOL AND UNSETTLED PERIOD
OF WEATHER TO THE FORECAST AREA WITH SOME SIGNIFICANT PRECIPITATION
POSSIBLE AT TIMES OVER THE MOUNTAINS...HOWEVER WESTERLY DOWNSLOPE
WINDS WILL LIMIT MUCH OF ANY PRECIPITATION FROM REACHING THE NORTH
CENTRAL MT PLAINS. WEAK RIDGING IN THE FLOW WILL KEEP THE AREA
MAINLY DRY THROUGH EARLY THIS AFTERNOON WITH CLOUDS INCREASING FROM
THE WEST AS THE NEXT PACIFIC SYSTEM APPROACHES. FIRST AREA OF
MOISTURE ASSOCIATED WITH WARM ADVECTION IN ADVANCE OF THE SYSTEM
WILL SPREAD ACROSS WESTERN AND SW ZONES LATE THIS AFTERNOON AND
TONIGHT WITH A MORE POTENT SECOND AREA OF PRECIPITATION REACHING THE
REGION FRIDAY AFTERNOON AND NIGHT WITH SOME DRYING OCCURRING AGAIN
SATURDAY. OVER SW MT...SNOW LEVELS WILL RISE ABOVE PASSES TONIGHT
AND REMAIN THERE UNTIL FRIDAY NIGHT. EXPECT SOME SNOW OVER THE
HIGHER TERRAIN OF SW MT THROUGH THE NEXT SEVERAL DAYS...HOWEVER
SIGNIFICANT AMOUNTS SHOULD MAINLY BE LIMITED TO THE HIGHEST TERRAIN.
OVER ROCKY MTN FRONT...SNOW LEVELS WILL BRIEFLY RISE ABOVE PASSES
FRIDAY AFTERNOON BEFORE LOWERING AGAIN FRIDAY EVENING AS A COLD
FRONT PASSES THROUGH THE AREA. WILL MAINTAIN WINTER STORM WATCH FOR
THAT REGION TONIGHT...MORE FOR INCREASED WINDS THAN SNOWFALL AS
PRECIPITATION AMOUNTS APPEAR SOMEWHAT MARGINAL AT THIS POINT UNTIL
THE STRONGER DISTURBANCE MOVES THROUGH THE AREA FRIDAY AFTERNOON AND
EVENING. MODELS CONTINUE TO INDICATE VERY STRONG WINDS ALOFT
SPREADING OVER NORTH CENTRAL MT FRIDAY AFTERNOON WITH A SURFACE LOW
TRACKING NEAR OR JUST NORTH OF THE CANADIAN BORDER FRIDAY EVENING.
WHILE SOUNDING PROFILES AND PRESSURE GRADIENT ALIGNMENTS DO NOT
SUPPORT A CLASSIC DOWNSLOPE WIND EVENT FOR THE AREA...WINDS ALOFT
COMBINED WITH MIXING AND A FRONTAL PASSAGE SHOULD PROVIDE STRONG
WINDS AND WILL ISSUE A HIGH WIND WATCH FOR MUCH OF NORTH CENTRAL MT
FOR FRIDAY AFTERNOON AND EVENING TO HIGHLIGHT THIS. HOENISCH

SATURDAY NIGHT THROUGH TUESDAY NIGHT...UPPER LEVEL TROUGH WILL BE
EXITING MY FORECAST AREA SATURDAY NIGHT. RESIDUAL SHOWERS WILL
MAINLY AFFECT THE WESTERN AND SOUTHWEST MOUNTAINS WITH ISOLATED
SHOWERS IN THE VALLEYS AND OVER THE PLAINS. UPPER LEVEL RIDGING
BUILDS OVER THE PACIFIC NORTHWEST COAST ON SUNDAY THEN GRADUALLY
PROGRESSES INLAND OVER THE NEXT FEW DAYS. THIS SCENARIO PUTS MY
FORECAST AREA UNDER A NORTHWEST FLOW ALOFT THROUGH MUCH OF THE
MEDIUM RANGE PERIOD. MODELS CONTINUE TO BE IN DECENT AGREEMENT
KEEPING MY FORECAST AREA GENERALLY DRY WITH TEMPERATURES THAT RISE
WELL ABOVE SEASONAL AVERAGES BY TUESDAY AS THE UPPER RIDGE MOVES
OVER THE NORTHERN ROCKY MOUNTAINS. PATTERN WILL ALSO FAVOR GUSTY
DOWNSLOPE WINDS ALONG THE EAST SLOPES OF THE ROCKY MOUNTAINS. MPJ

WEDNESDAY AND THURSDAY...MODELS AGREE WITH A WEAK RIDGE OF HIGH
PRESSURE IN PLACE OVER MONTANA. AT THIS TIME A PACIFIC DISTURBANCE
IS EXPECTED TO FLOW THROUGH THE HIGH PRESSURE AHEAD OF A LOW
PRESSURE TROUGH MOVING INTO THE PACIFIC NORTHWEST BY THURSDAY.
A CHANCE FOR PRECIPITATION MAINLY IN THE MOUNTAINS THURSDAY.
TEMPERATURES WILL BE ABOVE NORMAL WEDNESDAY AND NEAR NORMAL
THURSDAY. SAUCIER

&&

.PRELIMINARY POINT TEMPS/POPS...
GTF  52  41  59  37 /   0  20  10  20
CTB  51  39  53  33 /  10  10  10  10
HLN  55  39  60  35 /  10  20  20  50
BZN  55  36  57  38 /  10  20  30  60
WEY  38  31  45  34 /  40  50  80  90
DLN  47  34  54  32 /  10  20  50  70
HVR  55  36  60  37 /   0  20  10  10
LWT  50  35  59  37 /   0  20  10  20

&&

.TFX WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WATCH FROM FRIDAY MORNING THROUGH FRIDAY EVENING FOR
MTZ009-010-012>014-044>046-048>050.

WINTER STORM WATCH FROM THIS EVENING THROUGH FRIDAY MORNING FOR
MTZ009-048.

&&

SHORT TERM...EMANUEL/HOENISCH
LONG TERM...MPJ/SAUCIER
AVIATION...BRUSDA

WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Oct 18, 5:08 AM MDT, 9 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREAT FALLS MT
508 AM MDT THU OCT 18 2007

MTZ011-047-051-191115-
HILL-BLAINE-FERGUS-
508 AM MDT THU OCT 18 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA
AND NORTH CENTRAL MONTANA.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MTZ009-010-012>014-044>046-048>050-191115-
NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-CASCADE-CHOUTEAU-
CENTRAL AND SOUTHERN LEWIS AND CLARK-TOOLE-LIBERTY-
EASTERN PONDERA-SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON-
JUDITH BASIN-
508 AM MDT THU OCT 18 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA.

.DAY ONE...TODAY AND TONIGHT

ANOTHER PACIFIC WEATHER SYSTEM WILL APPROACH THE REGION
TONIGHT WITH SNOW DEVELOPING OVER OVER THE ROCKY MOUNTAIN FRONT
AND CONTINUING INTO FRIDAY MORNING. ACCUMULATING SNOW IS EXPECTED
THROUGH TONIGHT OVER PASSES ALONG THE ROCKY MOUNTAIN FRONT WITH
GUSTY WINDS DEVELOPING AS WELL...CREATING REDUCED VISIBILITY IN
BLOWING SNOW AT TIMES. A WINTER STORM WATCH IS IN EFFECT TONIGHT
THOUGH FRIDAY MORNING FOR THE ROCKY MOUNTAIN FRONT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A STRONG WEATHER DISTURBANCE IN FAST WESTERLY FLOW ALOFT WILL
MOVE ACROSS THE REGION FRIDAY AFTERNOON AND EVENING. STRONG WINDS
ALOFT ASSOCIATED WITH THIS FEATURE IN COMBINATION WITH THE PASSAGE
OF A COLD FRONT COULD BRING A PERIOD OF VERY STRONG WINDS TO
WESTERN PORTIONS OF NORTH CENTRAL MONTANA FRIDAY AFTERNOON AND
EVENING. A HIGH WIND WATCH IS IN EFFECT FOR PORTIONS OF NORTH
CENTRAL MONTANA FRIDAY AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MTZ008-015-052>055-191115-
BEAVERHEAD-MADISON-JEFFERSON-BROADWATER-MEAGHER-GALLATIN-
508 AM MDT THU OCT 18 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
MONTANA.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER TODAY AND TONIGHT IS
LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A PACIFIC STORM SYSTEM WILL MOVE THROUGH THE REGION FRIDAY AND
SATURDAY WITH A COLD FRONT MOVING ACROSS SOUTHWEST MONTANA FRIDAY
NIGHT. WIDESPREAD RAIN AND MOUNTAIN SNOW IS EXPECTED TO DEVELOP
OVER SOUTHWEST MONTANA FRIDAY AFTERNOON AND CONTINUE THROUGH
SATURDAY MORNING. SNOW LEVELS WILL BE AT OR ABOVE 7000 FT THROUGH
FRIDAY NIGHT THEN LOWER TO TO THE VALLEYS SATURDAY MORNING.
SIGNIFICANT SNOW IS POSSIBLE ABOVE 7000 FEET FRIDAY AFTERNOON AND
FRIDAY NIGHT...HOWEVER ONLY LIGHT ACCUMULATIONS ARE EXPECTED AT
PASS LEVELS AND LOWER ELEVATIONS LATE FRIDAY NIGHT THOUGH SATURDAY
MORNING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Great Falls, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 18, 4:52 AM MDTHigh Wind WatchTFX23 hr

Nearby

Winter Storm Warnings in Montana, 2007Every winter storm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.